Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 315, NWS Atlanta, GA

August 18, 20184 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2018, 6:05 PM EDT for 4 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2018, 6:05 PM EDT (22:05 UTC)
Expired
Aug 18, 2018, 6:45 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jasper County, GA, Morgan County, GA, Newton County, GA, Walton County, GA

The radar

The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WUUS52 KFFC 182205
SVRFFC
GAC159-211-217-297-182245-
/O.NEW.KFFC.SV.W.0315.180818T2205Z-180818T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
605 PM EDT SAT AUG 18 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Morgan County in north central Georgia...
  Southeastern Walton County in north central Georgia...
  North central Jasper County in central Georgia...
  Northeastern Newton County in north central Georgia...

* Until 645 PM EDT.

* At 605 PM EDT, a severe thunderstorm was located near Covington, 
  moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Covington, Madison, Social Circle, Oxford, Rutledge, Newborn,
  Mansfield, Bostwick, Buckhead, Ebenezer, Starrsville, Hard Labor
  Creek State Park, Brick Store, Herndonville, Farrar and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3347 8333 3347 8334 3346 8387 3368 8389
      3380 8349 3377 8346 3372 8344 3369 8340
      3366 8338 3366 8337 3362 8336 3361 8335
      3360 8335 3358 8332
TIME...MOT...LOC 2205Z 260DEG 30KT 3358 8377 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
482 
WWUS52 KFFC 182227
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
627 PM EDT SAT AUG 18 2018

GAC159-217-182236-
/O.CAN.KFFC.SV.W.0315.000000T0000Z-180818T2245Z/
Jasper GA-Newton GA-
627 PM EDT SAT AUG 18 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JASPER AND
NORTHEASTERN NEWTON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
Newton and Jasper Counties, and therefore, the warning has been 
cancelled.

LAT...LON 3347 8333 3347 8359 3353 8368 3357 8368
      3362 8369 3364 8373 3365 8376 3372 8375
      3380 8349 3377 8346 3372 8344 3366 8337
      3360 8335 3358 8332
TIME...MOT...LOC 2226Z 260DEG 30KT 3361 8356 

$$

GAC211-297-182245-
/O.CON.KFFC.SV.W.0315.000000T0000Z-180818T2245Z/
Morgan GA-Walton GA-
627 PM EDT SAT AUG 18 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR MORGAN AND SOUTHEASTERN WALTON COUNTIES...

At 626 PM EDT, a severe thunderstorm was located near Rutledge, 
moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Madison, Social Circle, Rutledge, Bostwick, Buckhead, Herndonville,
Ebenezer, Hard Labor Creek State Park and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3347 8333 3347 8359 3353 8368 3357 8368
      3362 8369 3364 8373 3365 8376 3372 8375
      3380 8349 3377 8346 3372 8344 3366 8337
      3360 8335 3358 8332
TIME...MOT...LOC 2226Z 260DEG 30KT 3361 8356 

HAIL...<.75IN
WIND...60MPH
 
$$
116 
WWUS52 KFFC 182243
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
643 PM EDT SAT AUG 18 2018

GAC211-297-182251-
/O.EXP.KFFC.SV.W.0315.000000T0000Z-180818T2245Z/
Morgan GA-Walton GA-
643 PM EDT SAT AUG 18 2018

...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND SOUTHEASTERN WALTON
COUNTIES WILL EXPIRE AT 645 PM EDT...
                
The storm which prompted the warning has weakened below severe 
limits and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire, however, gusty 
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement 
agency. They will relay your report to the National Weather Service 
Peachtree City.

LAT...LON 3347 8333 3347 8359 3353 8368 3357 8368
      3362 8369 3364 8373 3365 8376 3372 8375
      3380 8349 3377 8346 3372 8344 3366 8337
      3360 8335 3358 8332
TIME...MOT...LOC 2241Z 256DEG 28KT 3366 8350 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:32 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 18, 2:32 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 PM EDT Sat Aug 18 2018

.SHORT TERM /Tonight through Sunday Night/...
Scattered to widespread showers and thunderstorms will continue to
develop across the area today as an upper trough axis shifts across
the area. Continued southwest surface flow has kept a moist airmass
in place with PWs remaining near or above two inches for much of the
CWA. Given these elevated PWs, showers and thunderstorms will be
efficient rainfall producers, and locally heavy rainfall can be
expected. While coverage will decrease overnight, at least isolated
activity can be expected to linger.

While the upper trough axis will depart eastward on Sunday, deep
southwest flow will continue at the surface and aloft. Though some
slightly drier air may nose into far north Georgia Sunday (PWs
around 1.5"), PWs will remain at or above two inches elsewhere.
Scattered to widespread showers and thunderstorms will thus again
develop by Sunday afternoon. As has been the case, a few
thunderstorms could become strong with locally gusty winds and
frequent lightning. Highs will remain largely in the 80s given
widespread cloud cover and afternoon convection.

RW

.LONG TERM /Monday through Saturday/...
No major changes needed to the extended portion of the forecast at
this time.

Moist flow off of the Gulf of Mexico will continue ahead of an
approaching frontal boundary on Monday. The front should begin to
cross the Mississippi River late Monday into early Tuesday. By mid-
Tuesday, the front should be crossing the CWFA. This front should
continue to slowly push south through the remainder of Tuesday into
Wednesday and stall out across southern GA for the remainder of the
week into the weekend. Drier air will settle over the area behind
this front.

NListemaa

&&

.AVIATION... 18Z Update... While patches of MVFR ceilings
linger, most ceilings have lifted into the VFR range this
afternoon with this general trend expected into the evening.
Scattered to numerous showers and thunderstorms will continue to
develop this afternoon and evening with coverage becoming more
isolated overnight. IFR ceilings are again expected by early
Sunday morning. Coverage of showers and thunderstorms will
increase by Sunday afternoon. Winds will remain from the SW
through the period 5-10kts.

//ATL Confidence...18Z Update...
High confidence on all elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  86  71  87 /  60  50  30  60
Atlanta         72  86  72  86 /  60  60  40  60
Blairsville     66  82  66  81 /  60  50  40  60
Cartersville    71  86  71  86 /  60  60  40  60
Columbus        73  87  73  89 /  50  60  30  50
Gainesville     70  84  71  84 /  60  50  40  60
Macon           72  87  72  89 /  50  60  30  40
Rome            71  86  71  86 /  50  50  40  60
Peachtree City  71  86  71  86 /  60  60  40  60
Vidalia         73  89  73  92 /  40  50  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Aug 18, 10:50 AM EDT, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1050 AM EDT Sat Aug 18 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1050 AM EDT Sat Aug 18 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms can be expected
over much of Georgia through tonight. A few storms could be strong
with gusty winds, frequent lightning and locally heavy rainfall.
An isolated severe storm cannot be ruled out. Any severe
thunderstorm that develops will be capable of producing damaging
wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are expected across the
area through Wednesday. A few storms could be strong
to severe with gusty winds, frequent lightning and heavy
rainfall.

Isolated to scattered thunderstorms will be possible Thursday
and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 18, 4:51 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EDT SAT AUG 18 2018

GAZ085-086-097-098-111>113-182130-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
451 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...NORTHERN
WHEELER...SOUTHWESTERN EMANUEL...TREUTLEN...SOUTHERN JOHNSON...
NORTHERN MONTGOMERY AND EASTERN LAURENS COUNTIES UNTIL 530 PM EDT...

At 449 PM EDT...a strong thunderstorm was near Landsburg, moving
northeast at 25 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Soperton, Alamo, Mount Vernon, Glenwood, Adrian, Ailey, Tarrytown,
Lothair, Covena, Landsburg, Cedar Grove, Orland, Rockledge, Orianna,
Norristown, Barnhill, Kibbee, Minter, Lowery and Blackville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3211 8277 3232 8297 3266 8274 3254 8246
      3230 8233
TIME...MOT...LOC 2049Z 234DEG 20KT 3227 8278

WIND...40MPH
Special weather statement, Aug 18, 4:53 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT SAT AUG 18 2018

GAZ042-052-053-066-067-182145-
Coweta GA-Carroll GA-Troup GA-Heard GA-Meriwether GA-
453 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHEASTERN
CARROLL...NORTHEASTERN TROUP...HEARD AND NORTHWESTERN MERIWETHER
COUNTIES UNTIL 545 PM EDT...

At 452 PM EDT...a line of strong thunderstorms extended from near
Franklin to near Hogansville to near LaGrange, moving northeast at
20 mph.

  HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, LaGrange, Franklin, Greenville, Hogansville, Grantville,
Luthersville, Whitesburg, Centralhatchee, Moreland, Lone Oak, East
Newnan, Corinth, Plant Yates, Mountville, Louise, Odessadale,
Harrisonville, Hillcrest and Big Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3352 8489 3330 8467 3297 8471 3296 8503
      3312 8506 3332 8523
TIME...MOT...LOC 2052Z 233DEG 18KT 3328 8506 3317 8495 3300 8499

WIND...40MPH
Special weather statement, Aug 18, 5:11 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT SAT AUG 18 2018

GAZ034-035-046>048-182200-
Walton GA-Rockdale GA-Barrow GA-Gwinnett GA-Newton GA-
511 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR WALTON...NORTHEASTERN ROCKDALE...
BARROW...SOUTHEASTERN GWINNETT AND NORTHERN NEWTON COUNTIES UNTIL 600
PM EDT...

At 510 PM EDT...a strong thunderstorm was over Big Haynes Creek
Park northeast of Conyers, moving east at 25 mph.

  HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Winder, Monroe, Snellville, Loganville, Auburn, Dacula,
Social Circle, Grayson, Statham, Oxford, Walnut Grove, Bethlehem,
Between, Good Hope, Carl, Jersey, Lakeview Estates, Georgia
International Horse Park and Fort Yargo State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3405 8371 3405 8369 3393 8360 3391 8364
      3389 8363 3388 8359 3387 8359 3386 8358
      3375 8356 3368 8362 3363 8396 3372 8406
      3375 8403 3378 8408 3380 8409 3407 8375
      3407 8374
TIME...MOT...LOC 2110Z 252DEG 24KT 3377 8395

WIND...40MPH
Special weather statement, Aug 18, 5:17 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT SAT AUG 18 2018

GAZ033-044>046-048-054>058-182200-
Butts GA-Fayette GA-North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-
Spalding GA-Newton GA-Henry GA-South Fulton GA-
517 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...FAYETTE...NORTH
FULTON...ROCKDALE...CLAYTON...SOUTHERN DEKALB...NORTHEASTERN
SPALDING...NEWTON...HENRY AND EASTERN SOUTH FULTON COUNTIES UNTIL 600
PM EDT...

At 517 PM EDT...a line of strong thunderstorms extended from Tyrone
to Irondale to Luella, moving east at 30 mph.

  HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, McDonough, Decatur, Fayetteville, Conyers, Covington,
Jonesboro, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Hampton, Tyrone,
Morrow, Lovejoy and Hapeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3378 8441 3363 8380 3347 8376 3344 8382
      3342 8383 3341 8385 3339 8383 3337 8386
      3334 8386 3333 8384 3332 8395 3330 8449
      3336 8458 3344 8463 3350 8461 3351 8462
      3351 8466
TIME...MOT...LOC 2117Z 261DEG 26KT 3345 8459 3347 8436 3338 8417

WIND...40MPH
Special weather statement, Aug 18, 5:26 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
526 PM EDT SAT AUG 18 2018

GAZ086-098-182215-
Emanuel GA-Treutlen GA-
526 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL AND NORTHEASTERN TREUTLEN
COUNTIES UNTIL 615 PM EDT...

At 526 PM EDT...a strong thunderstorm was near Covena, moving
northeast at 30 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Garfield, Summertown,
Nunez, Covena, Modoc, Canoochee, Norristown, Norristown Junction,
Dellwood, Lexsy, George L Smith State Park and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
      3243 8219 3235 8225 3235 8224 3233 8224
      3230 8233 3235 8241 3236 8242 3246 8259
      3281 8234 3270 8210 3266 8208 3261 8200
TIME...MOT...LOC 2126Z 239DEG 27KT 3242 8240

WIND...40MPH
Special weather statement, Aug 18, 5:52 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT SAT AUG 18 2018

GAZ036>038-047>050-059-182230-
Morgan GA-Walton GA-Oglethorpe GA-Jasper GA-Clarke GA-Oconee GA-
Newton GA-Greene GA-
552 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHEASTERN WALTON...
SOUTHWESTERN OGLETHORPE...NORTHEASTERN JASPER...SOUTHEASTERN
CLARKE...OCONEE...NEWTON AND NORTHWESTERN GREENE COUNTIES UNTIL 630
PM EDT...

At 551 PM EDT...a line of strong thunderstorms extended from near
Monroe to south of Covington, moving east at 30 mph.

  HAZARD...Up to 40 mph wind, frequent lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Monroe, Covington, Madison, Watkinsville, Lexington, Social Circle,
Oxford, Porterdale, Crawford, Rutledge, Newborn, North High Shoals,
Mansfield, Bostwick, Arnoldsville, Good Hope, Bishop, Maxeys, Jersey
and Athens-Clarke County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3374 8319 3347 8349 3344 8392 3345 8392
      3348 8395 3349 8399 3362 8395 3385 8359
      3394 8317 3390 8310
TIME...MOT...LOC 2151Z 257DEG 24KT 3381 8356 3349 8394

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:05 PM EDTSevere Thunderstorm WarningFFCDade, Walker40 min
Aug 17, 8:24 PM EDTSpecial Weather StatementFFCChattooga, Walker51 min
Aug 17, 8:39 PM EDTSpecial Weather StatementFFCCatoosa, Dade36 min
Aug 17, 8:47 PM EDTSpecial Weather StatementFFCButts, Jasper, Monroe43 min
Aug 17, 9:12 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Floyd, Walker, Whitfield48 min
Aug 17, 9:21 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield39 min
Aug 17, 9:26 PM EDTSpecial Weather StatementFFCGreene, Jasper, Morgan, Putnam49 min
Aug 17, 9:48 PM EDTSpecial Weather StatementFFCFloyd, Gordon, Murray, Whitfield42 min
Aug 18, 2:37 PM EDTSpecial Weather StatementFFCStewart, Webster38 min
Aug 18, 3:25 PM EDTSpecial Weather StatementFFCBibb, Houston, Jones, Monroe, Peach50 min
Aug 18, 3:29 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Sumter, Webster46 min
Aug 18, 3:54 PM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett51 min
Aug 18, 4:08 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Dooly, Montgomery, Pulaski, Telfair and 2 more37 min
Aug 18, 4:25 PM EDTSpecial Weather StatementFFCBarrow, Clayton, DeKalb, Gwinnett, Jackson, Rockdale and 1 more50 min
Aug 18, 4:40 PM EDTSpecial Weather StatementFFCBaldwin, Putnam50 min
Aug 18, 4:51 PM EDTSpecial Weather StatementFFCTreutlen39 min
Aug 18, 4:53 PM EDTSpecial Weather StatementFFCCoweta, Heard, Troup52 min
Aug 18, 5:11 PM EDTSpecial Weather StatementFFCBarrow, Walton49 min
Aug 18, 5:17 PM EDTSpecial Weather StatementFFCClayton, Fayette, Henry, Newton, Rockdale43 min
Aug 18, 5:26 PM EDTSpecial Weather StatementFFCEmanuel49 min
Aug 18, 5:52 PM EDTSpecial Weather StatementFFCMorgan, Newton, Oconee38 min
Aug 18, 7:41 PM EDTSpecial Weather StatementFFCBanks, Hall49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.